Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 33, NWS Albuquerque, NM

December 5, 20257 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Dec 5, 2025, 9:40 AM MST for 7 counties in New Mexico. It took effect at Dec 6, 2025, 6:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2025, 9:40 AM MST (16:40 UTC)
In effect from
Dec 6, 2025, 6:00 AM MST
Expired
Dec 6, 2025, 2:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

371 
WWUS75 KABQ 051640
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
940 AM MST Fri Dec 5 2025

NMZ214-215-223-060100-
/O.NEW.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Central Highlands-
940 AM MST Fri Dec 5 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MST SATURDAY FOR PEAKS 
OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS OF THE CENTRAL 
HIGHLANDS...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected 
  over the high peaks of the Sangre de Cristo Mountains and parts of 
  the Central Highlands.

* WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, 
  and Southern Sangre de Cristo Mountains.

* WHEN...From 6 AM to 2 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25
3 follow-up statements
389 
WWUS75 KABQ 052350
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
450 PM MST Fri Dec 5 2025

NMZ214-215-223-061000-
/O.CON.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Central Highlands-
450 PM MST Fri Dec 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST SATURDAY 
PEAKS OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS OF THE CENTRAL 
HIGHLANDS...

* WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected 
  over the high peaks of the Sangre de Cristo Mountains and parts of 
  the Central Highlands.

* WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, 
  and Southern Sangre de Cristo Mountains.

* WHEN...From 6 AM to 2 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Blowing snow in the high terrain of the 
  Sangre de Cristo Mountains may reduce visibility below one mile at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Guyer
173 
WWUS75 KABQ 060959
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
259 AM MST Sat Dec 6 2025

NMZ214-215-223-062100-
/O.CON.KABQ.WI.Y.0033.251206T1300Z-251206T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Central Highlands-
259 AM MST Sat Dec 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM 
MST THIS AFTERNOON PEAKS OF THE SANGRE DE CRISTO MOUNTAINS AND PARTS 
OF THE CENTRAL HIGHLANDS...

* WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected 
  over the high peaks of the Sangre de Cristo Mountains and parts of 
  the Central Highlands.

* WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, 
  and Southern Sangre de Cristo Mountains.

* WHEN...From 6 AM this morning to 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Blowing snow in the high terrain of the 
  Sangre de Cristo Mountains may reduce visibility below one mile at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

16
840 
WWUS75 KABQ 062050
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
150 PM MST Sat Dec 6 2025

NMZ214-215-223-062200-
/O.EXP.KABQ.WI.Y.0033.000000T0000Z-251206T2100Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Central Highlands-
150 PM MST Sat Dec 6 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Winds will gradually weaken through mid-to-late afternoon; 
therefore, the Wind Advisory will be allowed to expire.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 5, 4:26 AM MST, 5 hours 14 minutes earlier. Its key messages:

  • Updated at 414 AM MST Fri Dec 5 2025
  • Northwest crosswinds will create difficult travel across east central New Mexico Friday and Saturday, especially for large and high-profile vehicles.
  • There is high confidence that dry weather will prevail across central and northern New Mexico through at least the end of next week.
Area forecast discussion, Dec 5, 4:26 AM MST, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
426 AM MST Fri Dec 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 414 AM MST Fri Dec 5 2025

- Northwest crosswinds will create difficult travel across east
  central New Mexico Friday and Saturday, especially for large and
  high-profile vehicles.

- There is high confidence that dry weather will prevail across
  central and northern New Mexico through at least the end of
  next week.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 100 AM MST Fri Dec 5 2025

Low clouds and freezing fog have developed along the west slopes of
the NW high terrain. There are indications that fog is starting to
develop in mountain valleys in the Sangre de Cristo mountains as
well and this development should continue over the next few hours.
The pressure gradient along the central mountain chain will likely
prevent fog development in eastern NM and guidance is showing a less
than 10% chance of any fog in the Estancia Basin this morning.

With dry air settling in tonight, it's going to allow for temps to
drop to bitterly cold levels in much of western and northern New
Mexico where temps will be in the single digits at sunrise.
Temperatures will rise quite a bit in the afternoon, but will remain
a few to as much as 10 degrees below average thanks to some high
clouds that will block just enough solar radiation. Northwest flow
will prevail over the region tomorrow and 700mb winds of 30-40 kts
will create a strong breeze in the Central Highlands and
Southeastern Plains. Max wind gusts will most likely be in the 30 to
40 mph range, but there is a low chance (~10%) of gusts over 45 mph.
Northwest winds aloft will strengthen Friday night into Saturday
morning, with 700mb winds reaching nearly 65 knots by late Saturday
morning. This will create some stronger wind gusts from the peaks of
the Sangre de Cristo mountains south and eastward into the eastern
plains. NBM guidance is showing a moderate chance (40-60%) of wind
gusts in excess of 50 mph along the crest of the Sangre de Cristo
mountains, but only a low chance (<20%) that these stronger winds
extend into the highlands. However, would not be surprised to see
these wind probs and the forecast wind gusts increase in at least
the Central Highlands in the coming forecast packages given this
favorable pattern.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 100 AM MST Fri Dec 5 2025

Winds aloft will rapidly decrease Saturday night, giving way to
light winds overnight which will allow strong valley inversions to
develop. Northwest flow will remain over the Land of Enchantment
throughout the duration of next week as ridging slowly amplifies
over the west coast of the US. This will keep the storm track in the
central and northern Rockies, allowing the dry weather to continue
here in the southern Rockies. Other than a few flurries in the Tusas
on Saturday, there is high confidence in no precipitation through
the end of next week. There are some models that show this ridge
breaking down by the end of next week, which could finally drop the
storm track southward into the desert southwest, but this is
unlikely (only around 20% chance) and if it did happen, any precip.
would be confined to the high terrain near the Colorado border.

&&

.AVIATION...
(12Z TAFS)
Issued at 414 AM MST Fri Dec 5 2025

Areas of MVFR to IFR cigs and visibility have developed near the
northwest high terrain and in mountain valleys in the Sangre de
Cristo mountains. In addition, BR has developed in the Pecos River
Valley. Visibilities in these areas will likely deteriorate
through 15Z, then rapidly improve thereafter.

A light NW breeze will prevail in most areas today, with wind
gusts as high as 30 kts extending from the central highlands to
the eastern plains. LLWS is forecast to develop along the east
slopes of the Sangre de Cristo mountains and in the eastern plains
after sunset since winds aloft will continue to strengthen
through the night.

&&

.FIRE WEATHER...
Issued at 100 AM MST Fri Dec 5 2025

Critical fire weather conditions are not expected through the next
seven days. Dry weather will prevail for at least the next 7-10 days
as the storm track remains north of New Mexico. Ridging will remain
off to the southwest, placing northwest flow over New Mexico. This
flow will be strongest Friday through Saturday, creating breezy to
gusty northwest winds at times in the typical windy areas along and
just east of the central mountains. The slight increase in winds
will make minor improvements to ventilation Friday and Saturday
afternoons, with worse ventilation expected Sunday through
Wednesday. Ventilation may begin to improve later in the week as
northwest flow gradually intensifies again.

Temperatures will warm each of the next several days, reaching well-
above normal for early December by the middle of next week. Good to
excellent humidity recoveries are expected tonight through early
next week, becoming fair to good by the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  41  21  46  24 /   0   0   0   0
Dulce...........................  39   9  43  10 /   0   0  10   0
Cuba............................  40  17  46  20 /   0   0   0   0
Gallup..........................  45  16  51  19 /   0   0   0   0
El Morro........................  43  18  48  24 /   0   0   0   0
Grants..........................  48  17  54  22 /   0   0   0   0
Quemado.........................  44  18  52  24 /   0   0   0   0
Magdalena.......................  48  25  55  30 /   0   0   0   0
Datil...........................  45  21  52  27 /   0   0   0   0
Reserve.........................  53  19  60  24 /   0   0   0   0
Glenwood........................  58  23  63  26 /   0   0   0   0
Chama...........................  35   9  37  11 /   0   0   5   0
Los Alamos......................  38  21  45  24 /   0   0   0   0
Pecos...........................  42  19  45  22 /   0   0   0   0
Cerro/Questa....................  35  14  40  16 /   0   0   0   0
Red River.......................  33   9  36  11 /   0   0   0   0
Angel Fire......................  35  11  38   8 /   0   0   0   0
Taos............................  37  13  43  15 /   0   0   0   0
Mora............................  42  16  46  18 /   0   0   0   0
Espanola........................  45  18  51  20 /   0   0   0   0
Santa Fe........................  39  22  45  26 /   0   0   0   0
Santa Fe Airport................  41  19  47  22 /   0   0   0   0
Albuquerque Foothills...........  44  26  50  32 /   0   0   0   0
Albuquerque Heights.............  46  23  52  28 /   0   0   0   0
Albuquerque Valley..............  48  22  54  26 /   0   0   0   0
Albuquerque West Mesa...........  48  23  53  29 /   0   0   0   0
Belen...........................  48  20  57  22 /   0   0   0   0
Bernalillo......................  48  23  53  27 /   0   0   0   0
Bosque Farms....................  48  19  54  22 /   0   0   0   0
Corrales........................  48  22  54  27 /   0   0   0   0
Los Lunas.......................  48  21  55  24 /   0   0   0   0
Placitas........................  43  24  48  29 /   0   0   0   0
Rio Rancho......................  48  23  53  29 /   0   0   0   0
Socorro.........................  53  24  61  31 /   0   0   0   0
Sandia Park/Cedar Crest.........  39  22  44  26 /   0   0   0   0
Tijeras.........................  42  23  47  25 /   0   0   0   0
Edgewood........................  42  21  48  23 /   0   0   0   0
Moriarty/Estancia...............  43  18  49  19 /   0   0   0   0
Clines Corners..................  37  20  44  23 /   0   0   0   0
Mountainair.....................  44  21  51  26 /   0   0   0   0
Gran Quivira....................  44  22  50  26 /   0   0   0   0
Carrizozo.......................  49  26  53  30 /   0   0   0   0
Ruidoso.........................  45  28  50  31 /   0   0   0   0
Capulin.........................  41  15  51  19 /   0   0   0   0
Raton...........................  45  13  53  17 /   0   0   0   0
Springer........................  44  12  51  15 /   0   0   0   0
Las Vegas.......................  43  18  50  20 /   0   0   0   0
Clayton.........................  47  21  58  26 /   0   0   0   0
Roy.............................  44  18  53  22 /   0   0   0   0
Conchas.........................  50  20  60  24 /   0   0   0   0
Santa Rosa......................  48  23  55  26 /   0   0   0   0
Tucumcari.......................  53  21  63  25 /   0   0   0   0
Clovis..........................  54  24  62  29 /   0   0   0   0
Portales........................  56  23  63  27 /   0   0   0   0
Fort Sumner.....................  54  22  61  27 /   0   0   0   0
Roswell.........................  60  26  67  33 /   0   0   0   0
Picacho.........................  57  29  63  33 /   0   0   0   0
Elk.............................  57  26  62  29 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...16

In the hours before

Local storm report, Dec 5, 8:33 AM MST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
833 AM MST Fri Dec 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     Snow             10 E Clines Corners     35.00N 105.48W
12/04/2025  U4.0 Inch        Torrance           NM   Broadcast Media

            *** 1 FATAL, 1 INJ ***
            Multi-vehicle accident involving a
            semi-truck that lost control and rolled over
            on the road. Then, another semi-truck
            crashed into them, causing a pileup
            involving two other trucks, according to
            state police. The driver of the fourth truck
            died in the accident with one other person
            injured. One of the trucks became engulfed
            in flames. I-40 was closed in both direction
            for 4-5 hours. Post storm analysis indicated
            possibly 4-6 inches of snow fell in this
            area.

&&

39

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.